Low Carb Friends

Low Carb Friends (http://www.lowcarbfriends.com/bbs/)
-   Atkins Induction (http://www.lowcarbfriends.com/bbs/atkins-induction/)
-   -   Energy drops (http://www.lowcarbfriends.com/bbs/atkins-induction/812821-energy-drops.html)

JudyMS 09-23-2013 08:37 PM

Energy drops
 
Before I say anything, let me preface this by saying that I have a doctor's appointment this week with my family doctor (routine, mostly for medication refill and going to ask for a flu shot), and, I am type 2 diabetic with Hashimoto's hypothyroidism.

Now, having said that, I have been clean eating for quite a while now...no variances from my diet in a good two months. I'm losing weight steadily and doing pretty well, in spite of the fact that I take insulin (which makes weight loss more difficult).

Anyhow, for the past few days, I have been feeling extremely lethargic, especially after eating a meal. I've not changed anything about my eating...pretty much stick to the same things every week. Today I feel so drained I can barely type this message. Should I be concerned? Any ideas as to what may be causing this? I'm not sure if I'm getting too few carbs (most days I'm between 10-20g) or if it's seasonal (change in temps, shorter days), or if it's something with my diabetes or my thyroid disease.

I DO plan to bring it up to my doctor later this week when I see her, but I just wonder if anybody else goes through this too? I had hoped I would be feeling much more energetic at this point in my weight loss...but I just feel like sleeping!

ravenrose 09-24-2013 07:44 AM

ah, sorry to hear this! I am also type 2 diabetic and hypothyroid, so I can relate.

unless your doc is very rare, it will be a no brainer for her to tell you it's that you aren't eating enough carbs. but you know you do fine at this level normally, right? they try, but they just don't know anything about low carbing and ketosis...

I am always reluctant to tell my doc anything that is going to cement her anti low carb prejudice like this.

My guess is it's thyroid. But you know, sometimes it just happens and then you get better and never know what it was!

is it possible you are negating your thyroid meds' effectiveness by taking it at the same time as you eat something that keeps it from working right? I know the package insert on mine warns against walnuts and some other things. I hope she will test your thyroid levels and possibly up your dose a bit.

you can get a temporary lift by starting to eat more carbs, probably, but I doubt that is your real issue.

best of luck *hug*

JudyMS 09-24-2013 08:29 AM

Thanks ravenrose. I am starting to think that it may very well be that I'm not getting enough carbs. I had one day last week when my blood sugar dropped too low...and I'm pretty sure it's because I hadn't eaten enough carbs that day. I've wondered if maybe my thyroid levels might be off too, simply because it's that kind of lethargy that I felt before I finally got a good diagnosis. I'm sure you know what I'm talking about...that barely able to even move feeling because all energy has been zapped out of your body! But, I've taken my medication faithfully and according to my doctor's directions (I take Synthroid first thing in the morning and have to wait an hour or two before I eat breakfast...and take no other meds until the evening to ensure proper absorption).

Anywho, I will try to eat a few more carbs for a while to see if that helps. This doctor's appointment this week is with my general family doctor, who is managing my diabetes, but I go to an endocrinologist for my thyroid...and she totally supports my low carb lifestyle. I won't see my endo again until December, but hopefully I won't be suffering from this kind of low energy too much longer!

Thanks so much for your reply. It's so hard to find the right balance sometimes...I just wish it were a simple thing!

StacyLynn 09-24-2013 10:10 AM

Hi Judy
 
I have a question, because i'm Type 2 also...if you are eating so few carbs, why are you still taking insulin? Before I started induction yesterday I was taking 38 units of Lantus at night, 1000mg metformin twice a day and a 30mg of januvia once a day. I have not taken anything since Sunday night as I didn't want to crash *because* I was eating so few carbs. My BS as been all over the place, but I'd rather be cautious and see how my body reacts to this phase before I take any insulin...or meds. I know if I took anything with eating only 10-20 carbs a day I'd feel like you're describing...hypoglycemic. Like when I've had readings in the 30's or 40's. What is your BS when you feel like that? Sorry so many questions and that you feel like that! I'm also just trying to figure out what I should expect for myself too! :hugs:

evertd 09-25-2013 07:49 AM

Hi Stacy, I am type 2 too, and have been amazed with my BS numbers since starting low carbing 2 weeks ago.

I quit taking medication a couple of years ago since I was managing pretty good managing my (not low carb) diet and exercising regularly. Unfortunately I fell away from that, but wasn't monitoring BS. A few weeks ago I developed a slight yeast infection, which hasn't happened since my early days being diagnosed as type 2. Checked my BS a few times that week and was shocked to find it over 200 every time. Well it was time to do something and I decided to begin on Atkins. In the 2 weeks since I started this, my average BS (testing 5 or 6 times a day) is 114 with no medication! Thank you Lord! I am so grateful and is committed to keeping up this way of life.


All times are GMT -7. The time now is 08:32 PM.